my 13 yr old daughter was diagnosed with RA in her hands about a year ago... the doc put her on hydroxychloroquine 200mg and prednisone 4mg... suddenly over the last month she has been experiencing constant naseau throwing up and shaking in her arms mostly... I took her to the ER because when I called her specialist about it she said go and have other things ruled out first... 2 diffrent trips to the ER and they say it is the side effects of the medicine and told me to stop giving it to her... they gave her a script for naseau of reglan and zofron... when she takes them she feels better for about an hour and all the symtoms are back with a vengence... any answers or adivice on is this normal in RA patients?
Hello. I agree she needs to see a specialist but perhaps a different doctor. A rheumatologist diagnoses and doesn't send one to the ER to rule out other things. Your daughter should have seen the Rheumy within 48 hours of an ER visit. The ER treats symptoms, which was good, and run tests, which was good. The rheumy or her general physician should have seen her next.
Having just been at the ER this week, I know the drill very well and saw my rheumy and Pulmonologist shortly after.
Very sorry your daughter is suffering so much. if you are able, call her regular family doc or pediatrician and get her checked out ASAP. It probably isn't the prednisone, except for very rare people who may be allergic. The dose is tiny. it may well be the other med. should she start vomiting blood or coffee ground looking, or diarrhea with the same go to the ER immediately. In the meantime try the usual saltines, broth and Popsicles. Keep her hydrated.
Hugs all around.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2010 • 2 answers
Posted 24 Mar 2011 • 2 answers
Hydroxychloroquine - What is the best medicine for Rheumatoid Arthritis with the least side effects?
Posted 14 Nov 2011 • 1 answer
Posted 25 Feb 2013 • 1 answer
Posted 31 Jul 2014 • 5 answers